Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Quad Cities, IA

March 20, 2011Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 20, 2011, 2:06 PM CDT for Stephenson County, Illinois. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2011, 2:06 PM CDT (19:06 UTC)
Expired
Mar 20, 2011, 2:29 PM CDT
In force
23 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

County Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 101 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 2:07 PM CDTHAIL 0.251 Nw Freeport, IL
Mar 20, 2:07 PM CDTHAIL 0.25Freeport, IL
Mar 20, 2:12 PM CDTHAIL 0.5German Valley, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 528 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
528 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS53 KDVN 201906
SVRDVN
ILC177-201945-
/O.NEW.KDVN.SV.W.0001.110320T1906Z-110320T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 245 PM CDT.

* AT 204 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR FREEPORT...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CEDARVILLE...GERMAN VALLEY...RIDOTT...DAKOTA...ROCK CITY AND DAVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4249 8940 4244 8939 4220 8940 4219 8969
      4232 8983 4251 8947 4250 8942
TIME...MOT...LOC 1907Z 247DEG 33KT 4227 8963
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
2 follow-up statements
640 
WWUS53 KDVN 201918
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT SUN MAR 20 2011

ILC177-201945-
/O.CON.KDVN.SV.W.0001.000000T0000Z-110320T1945Z/
STEPHENSON IL-
218 PM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN STEPHENSON COUNTY...

AT 217 PM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR RIDOTT...OR 10 MILES EAST OF FREEPORT...MOVING
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4219 8960 4238 8960 4244 8947 4244 8944
      4244 8939 4220 8940
TIME...MOT...LOC 1919Z 247DEG 33KT 4232 8941
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
188 
WWUS53 KDVN 201929
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT SUN MAR 20 2011

ILC177-201938-
/O.CAN.KDVN.SV.W.0001.000000T0000Z-110320T1945Z/
STEPHENSON IL-
229 PM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEPHENSON COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HAIL OVER 
WINNEBAGO COUNTY.

LAT...LON 4219 8960 4238 8960 4244 8947 4244 8944
      4244 8939 4220 8940
TIME...MOT...LOC 1928Z 247DEG 33KT 4235 8931

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:00 AM CDT, 10 hours 6 minutes earlier.

Area forecast discussion, Mar 20, 4:00 AM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT SUN MAR 20 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING SOUTHEAST RETURN FLOW GRADIENT
CONTINUING TO TIGHTEN ACRS THE EASTERN PLAINS AND TOWARD THE MS RVR
VALLEY. MSAS INDICATED A PLUME OF PRESSURE FALLS MIGRATING OUT OF
CENTRAL IA AND TOWARD SOUTHEAST MN ATTM...IN CONCERT WITH EXPANDING
AREA OF ELEVATED SHOWERS AND THUNDERSTORMS CONTINUING TO BLOOM ON
NOSE OF 50+ KT LLJ. 00Z UA ANALYSIS AND UPPER LEVEL MOISTURE FLOW
PATTERNS ON THE CURRENT W/V IMAGERY LOOP WERE INDICATING UPPER LEVEL
RIDGE ACRS THE REGION WAS STARTING TO GIVE WAVE TO BROAD SOUTH-
WESTERLIES...WITH THE MAIN UPSTREAM WAVE EMBEDDED IN THIS FLOW OVER
THE WEST CENTRAL ROCKIES ATTM.

&&

.SHORT TERM...TODAY AND TONIGHT...
TODAY...STRONG AND LARGE SCALE WAR AIR ADVECTION WING ON NOSE OF
SOMEWHAT CONVERGENT 45-55 KT SOUTHWESTERLY LLJ SHOULD CONTINUE TO
DEVELOP AND MOVE ACRS MUCH OF THE LOCAL FORECAST AREA THIS MORNING.
THIS WILL BE IN THE FORM OF AREAS OF ELEVATED SHOWERS AND EMBEDDED
THUNDERSTORMS...WITH INDIVIDUAL ELEMENTS RACING NORTHEASTWARD AT
OVER 50 MPH. WILL BLANKET MOST OF THE CWA WITH CATEGORICAL POPS FOR
THIS ACTIVITY THIS MORNING...BUT ADVECTIVE AND CONVERGENT THTA-E
PROGS SUGGEST THE NORTHWEST HALF OF THE DVN CWA MAY HAVE MORE
WIDESPREAD ACTIVITY WITH THE POTENTIAL OF .3-.5 OF AN INCH OF
RAINFALL THOUGH NOON. THIS MORE IN THE LINE OF THE THINKING OF THE
00Z RUN NAM AND LATEST HI RES RAPID REFRESH. THE EASTERN CWA STILL
UNDERGOING LLVL SATURATION AND DRYING SOUTHEASTERLY LLVL FETCH WHICH
MAY LIMIT THE ACTIVITY INITIALLY IN THOSE AREAS THROUGH 14Z.
THERMODYNAMIC PROFILES SUGGEST A MORE ENHANCED STORM COULD PRODUCE A
QUICK BURST OF HALF INCH TO DIME SIZE HAIL THIS MORNING...BUT THE
BULK OF THE HAIL PRODUCERS WILL DO SO AT PEA SIZE. MUCH OF THE
ACTIVITY COULD LIFT NORTHEAST OF THE CWA BY 16Z LATE THIS MORNING...
WITH JUST PECULATING MORE WIDELY SCTRD ACTIVITY LINGERING INTO THE
EARLY AFTERNOON. DO LIKE THE LATEST HRRR THINKING OF A PRECIP LULL
PERIOD ACRS MUCH OF THE AREA DURING THE MIDDAY AND INTO THE MID
AFTERNOON IF THE MAIN WARM FRONT ASSOCIATED WITH DEVELOPING SFC LOW
ACRS FAR SOUTHWEST IA CAN RETREAT NORTHWARD QUICK ENOUGH. BUT WILL
KEEP MODERATE TO HIGHER CHC POPS GOING FOR MUCH OF THE CWA...AND
LIKELY IN THE NORTH AHEAD OF THE WARM FRONT. CHALLENGING TEMP
FORECAST TODAY WITH A LARGE NORTH-TO-SOUTH SPREAD POSSIBLE AND
DEPENDENT ON HOW FAR NORTH THE WARM FRONT MAKES IT IF NOT HELD UP BY
CONTINUING PRECIP DEVELOPMENT ALONG AND NORTH OF IT. WILL GO WITH A
GENERAL IDEA OF MID 50S IN THE FAR NORTH...AROUND 60 ALONG THE I80
CORRIDOR...AND THE MID TO UPPER 60S IN THE SOUTH.

LATE AFTERNOON AND INTO TONIGHT...THE SHORT RANGE MODELS IN VARYING
WAYS DEVELOP ANOTHER ROUND OF PRE-FRONTAL OR PRE-SFC WAVE SHOWERS
AND THUNDERSTORMS AND MIGRATE THEM EASTWARD ACRS THE DVN CWA FROM
LATE AFTERNOON AND INTO THE MID EVENING PERIOD. THE BIG QUESTION
WILL BE THE SEVERE POTENTIAL AND MUCH WILL DEPEND ON BOUNDARY
PLACEMENT...HEATING AND IF SFC DPTS CAN CLIMB INTO THE MID OR EVEN
UPPER 50S BY LATE AFTERNOON. SYNOPTICALLY...THE MAIN UPPER LEVEL
VORT WILL SHEAR OUT ALONG AND NORTH OF THE AREA DURING THIS PERIOD
ACCOMPANIED BY 105+ KT UPPER JET-LET ACRS SOUTHEAST MN AND WI.
PROGGED BULK SHEAR PROFILES OF 30-50 KTS COMBINED WITH THE POTENTIAL
LIFT OFF THE UPPER WAVE AND JET...WOULD SUPPORT A SUPERCELL POTENTIAL
IF THE THERMODYNAMIC PROFILES CAN PAN OUT WITH HIGHS WELL IN THE 60S
AND MID TO UPPER 50 SFC DPTS. MLCAPES OF 500-1000 J/KG USED BY SFC
BASED CONVECTION WOULD HAVE A DAMAGING WIND THREAT ALONG WITH LARGE
HAIL UP TO 1.25 INCHES IN DIAMETER. A MINIMAL TORNADO THREAT ALONG
THE WARM FRONT OR LEE WAVE TRIPLE POINT AND IT/THE WARM FRONT/MAY BE
CONVECTIVELY POLLUTED IF PRECIP HANGS ON LONG ENOUGH ANYWAY ALONG THE
BOUNDARY ANYWAY. A LARGE HAIL THREAT WOULD CONTINUE WITH ANY ENHANCED
STORMS ALONG AND NORTH OF THE WARM FRONT DURING THE LATE AFTERNOON AN
DEARLY EVENING. WILL GO WITH SCTRD THUNDERSTORM WORDING SWEEPING IN
FROM THE WEST DURING THE LATE AFTERNOON THROUGH EARLY EVENING PERIOD.
BULK OF THE ACTIVITY MAY BE EAST AND SOUTHEAST OF THE FCST AREA BY
05Z TONIGHT AND WILL GO WITH GREATLY REDUCED POPS AFTER 06Z. POST-
FRONTAL COOLING WILL LEAD TO LOWS POSSIBLY IN THE UPPER 30S IN THE
FAR NORTHWESTERN CWA...WHILE TEMPS HANG ON NEAR 50 IN THE FAR
SOUTHEAST THROUGH 12Z MONDAY. SOME FOG POSSIBLE BEFORE POST-FRONTAL
NORTHWEST BREEZE PICKS UP....BUT WITH SO MUCH GOING ON WILL LEAVE OUT
MENTION FOR NOW.     ..12..

.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
ACTIVE/UNSETTLED PATTERN TO PREVAIL INTO MIDWEEK WITH MODERATE TO
LOCALLY HEAVY QPF EVENT MAINLY NORTH SECTIONS MON NGT-TUE NGT WITH
ENERGETIC SHORTWAVE TROUGH. THIS WILL BE FOLLOWED BY MAINLY DRY
AND COLDER CONDITIONS MID-LATE WEEK WITH TRANSITION TO NORTHWEST
FLOW ALOFT. PATTERN THEN SET TO TURN ACTIVE ONCE AGAIN NEXT WEEKEND
AND IMMEDIATELY BEYOND.

MON-MON NGT... DRY CONDITIONS DURING AM AS SFC COLD FRONT SETTLES
SOUTH OF CWA. MOST MODEL SOLUTIONS STALL FRONTAL ZONE NEAR THE
I-70 CORRIDOR ACROSS MO BY PM AS HEIGHTS BUILD ALOFT. 850 MB RIDGE
AXIS BISECTS CWA 18Z MON THEN PULLS EAST. GOOD WARM/MOIST ADVECTION
ENSUES ON BACKSIDE FOR RISK OF SOME ELEVATED SHRA AND POSSIBLY FEW
TSRA DURING AFTN ALL BUT FAR NORTHEAST SECTIONS. PRESENCE OF
MID LEVEL INSTABILITY WITH STEEP LAPSE RATES AND 850-500 MB MUCAPE
AROUND 500-900 J/KG SUPPORT POTENTIAL FOR SMALL TO MARGINAL SEVERE
HAIL POSSIBLE INTO MON EVE MAINLY SOUTH OF HWY 30. STRENGTHENING
WARM/MOIST ADVECTION OVER TOP OF STALL FRONTAL ZONE TO SOUTH OF THE
CWA WILL CONTINUE TO FUEL EXPANSIVE PCPN SHIELD OF SHRA/TSRA MON NGT
ESPECIALLY NORTH 1/2. WEAK COLD ADVECTION WITH LIGHT N/NE WINDS AND
FILTERED SUNSHINE AT LEAST THROUGH MIDDAY BEFORE CLOUDS THICKEN ALL
SUPPORT SIDING TOWARD GUIDANCE BLEND FOR HIGHS WITH GENERAL RANGE
OF U50S TO FEW U60S SOUTH. FRONT WILL BEGIN TO LIFT NWD SOME MON NGT
IN RESPONSE TO LOW PRESSURE EMERGING INTO THE CENTRAL PLAINS IN
ADVANCE OF VIGOROUS SHORTWAVE TROUGH MOVING INTO THE ROCKIES.
STRENGTHENING EASTERLY FLOW NORTH OF FRONT AND PCPN TO RESULT IN
LARGE GRADIENT ON MIN TEMPS OF 10-15+ DEGS. MINS HINGING ON LOCATION
OF FRONT... WITH LARGE BUST POTENTIAL ESPECIALLY RIGHT THROUGH THE
HEART OF CWA.

TUE-TUE NGT... NEARLY ALL MODEL SOLUTIONS HAVE TRENDED A BIT FURTHER
NORTH WITH SFC-850 FRONTS AND LOW TRACK. THIS HAS SIGNIFICANT IMPACTS
NOT ONLY ON QPF (HEAVIEST NORTH) BUT ALSO TEMPS (WARMER) AND PCPN
TYPE (MOSTLY SHRA/TSRA). IT APPEARS INITIAL SURGE OF WARM/MOIST
ADVECTION WILL LIFT NORTH OF CWA TUE AM... AND HAVE PLACED HIGHEST
POPS NORTH OF I-80 TAPERING OFF TO THE SOUTH. BY AFTN... EXPECT PCPN
TO REDEVELOP AND BECOME MORE WIDESPREAD INTO TUE NGT WITH
APPROACHING SHORTWAVE TROUGH... STRONG DIFFLUENT FLOW ALOFT AND
FRONTAL ZONE IN VICINITY. MAY BE SOME SEVERE STORMS WITH ACTIVITY AS
IT DEVELOPS AND/OR PROPAGATES INTO CWA WITH LARGE HAIL AND RISK OF
SOME DAMAGING WINDS IF STORMS CAN BECOME ROOTED IN DESTABILIZING
BOUNDARY LAYER ALONG AND JUST SOUTH OF FRONT. HEAVIEST QPF (GENERALLY
0.25 TO 0.75 INCH WITH LOCALLY HIGHER AROUND 1-1.25 INCHES) FOCUSED
NORTH OF SFC FRONT AND ALONG/N OF 850 MB FRONT... WHICH WOULD PLACE
IT ACROSS NORTHERN CWA WITH HEAVIEST ESPECIALLY FURTHER NORTH INTO
PORTIONS OF MN/WI. HIGH TEMPS WILL BE VERY CHALLENGING WITH LARGE
BUST POTENTIAL AS HIGHS DEPENDENT ON LOCATION OF WARM FRONT. TO THE
SOUTH OF THE WARM FRONT EXPECT READINGS NEAR/IN 70S WHILE TO THE
NORTH LARGE GRADIENT WITH TEMPS LOWERING INTO THE 40S MAKING FOR
EXTREMELY DIFFICULT FCST. FORCING SWEEPS EAST OVERNIGHT TUE NGT
RESULTING IN PCPN LARGELY SHUTTING DOWN FROM S/W TO N/E.

WED-WED NGT... SHORTWAVE TROUGH TO PASS NORTH AND SHOWN TO WEAKEN.
THIS ENERGY HANGING BACK IN CONJUNCTION WITH COLD FRONT TO BRING
POTENTIAL FOR -RA/SHRA. POTENTIAL WITH ANY LINGERING PCPN LATE DAY
INTO THE EVE TO MIX WITH OR CHANGE TO SNOW WITH LITTLE/NO ACCUM.
STRONG COLD ADVECTION ENSUES OVERNIGHT WED NGT WITH LOWS MAINLY IN
20S TO NEAR 30 DEGS... WITH GUSTY N/NW WINDS ADDING ADDITIONAL
CHILL.

THU-SAT... COLDER WITH TEMPS BELOW NORMAL AND MAINLY DRY AS FLOW
ALOFT SHIFTS TO NORTHWEST. SIGNAL PRESENT IN MEDIUM RANGE MODELS FOR
PCPN THREAT LATE IN PERIOD WITH ENERGY EJECTING OUT OF THE ROCKIES...
WITH TEMPS COLD ENOUGH FOR MAINLY SNOW. STILL THOUGH A LOT OF
DISCREPANCIES WITH TRACK AND TIMING OF ENERGY... SO CONFIDENCE IS
LOW. IMMEDIATELY BEYOND THOUGH PATTERN SET TO TURN ACTIVE WITH NEXT
BARRAGE OF PACIFIC ENERGY MOVING INLAND AND EVENTUALLY ACROSS THE
MIDWEST EITHER LATE IN THE WEEKEND OR EARLY THE FOLLOWING WEEK.
..05..

&&

.AVIATION...
VFR CLOUD DECK EARLY THIS MORNING WILL BECOME POLLUTED BY SCTRD
SHOWERS AND THUNDERSTORMS AS THEY SPREAD ACRS THE AREA FROM THE WEST.
THE DBQ AND CID TERMINALS MOST AT RISK OF THUNDER IN THE VCNTY
THROUGH 16Z...BUT OTHER AREAS CAN NOT BE RULED OUT AS WELL. SMALL
HAIL POSSIBLE WITH THE STRONGER STORMS. WITH A LLJ OF 40-50+ KTS
FROM 180-200 DEGREES AT 2K FT AGL...LOW LEVEL WIND SHEAR WILL BE
POSSIBLE AT ALL TERMINALS THROUGH 15Z THIS MORNING. TURBULENT
VERTICAL PROFILES THROUGH MIDDAY AT ALL TERMINALS. MAY BE A PRECIP
LULL DURING THE LATE MORNING AND INTO MID AFTERNOON...EXCEPT THE DBQ
TERMINAL MAY HAVE SHOWERS AND SOME STORMS IN THE VCNTY FOR MOST OF
THE DAY. THEN SCTD THUNDERSTORMS WILL BE POSSIBLE SWEEPING IN FROM
THE WEST AHEAD OF A COLD FRONT FROM 22Z-03Z THIS EVENING. STORMS EAST
OF ALL TERMINALS BY 06Z MON. POST-FRONTAL FOG OF 1-3SM WILL BE
TEMPORARY...AS A NORTHWEST SFC BREEZE INCREASES AND RAISES THE VSBYS
INTO EARLY MONDAY MORNING.   ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/05
Hazardous weather outlook, Mar 20, 4:58 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT SUN MAR 20 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
458 AM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE QUICKLY ACROSS MUCH OF
THE OUTLOOK AREA THIS MORNING. SOME OF THE STRONGER STORMS MAY BE
ABLE TO PRODUCE HAIL UP TO THE SIZE OF DIMES ESPECIALLY ACROSS
EASTERN IOWA.

THEN AS A COLD FRONT AND LOW PRESSURE SYSTEM APPROACHES THE AREA FROM
THE WEST...ANOTHER ROUND OF SCATTERED THUNDERSTORMS WILL OCCUR DURING
THE LATE AFTERNOON AND INTO THE EVENING. IF TEMPERATURES CAN WARM UP
INTO THE 60S AND DEWPOINTS RISE INTO THE MID AND UPPER 50S...SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS. AREAS MORE FAVORABLE FOR THIS WILL BE ALONG
AND SOUTH OF A CEDAR RAPIDS IOWA...TO PRINCETON ILLINOIS LINE. AREAS
NORTH OF THAT LINE MAY STILL EXPERIENCE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL.

THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM
MONDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING...MAINLY OVER SOUTHEAST
IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. THE MAIN THREAT
AT THIS TIME APPEARS TO BE LARGE HAIL AROUND THE SIZE OF QUARTERS. A
FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA. THE BEST POTENTIAL FOR ANY SEVERE
WEATHER TUESDAY WILL BE MAINLY ALONG AND SOUTH OF A FRONTAL ZONE...
WHICH IS LIKELY TO BE LOCATED NEAR THE INTERSTATE 80 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
POSSIBLY AGAIN MONDAY AND TUESDAY.

12/05

In the hours before

Local storm report, Mar 20, 12:58 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             NNW DAKOTA              42.39N 89.53W
03/20/2011  E0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

&&
Local storm report, Mar 20, 12:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1259 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             SSE MILES               42.04N 90.32W
03/20/2011  E0.25 INCH       JACKSON            IA   TRAINED SPOTTER

&&
Local storm report, Mar 20, 1:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
106 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             1 NW FREEPORT           42.30N 89.65W
03/20/2011  E0.75 INCH       STEPHENSON         IL   TRAINED SPOTTER

            OCCURRING RIGHT NOW.

&&
Local storm report, Mar 20, 1:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             SSE FREEPORT            42.29N 89.63W
03/20/2011  E0.50 INCH       STEPHENSON         IL   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL.

&&
Local storm report, Mar 20, 1:09 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             5 NW LANARK             42.16N 89.89W
03/20/2011  E0.25 INCH       CARROLL            IL   TRAINED SPOTTER

&&
Local storm report, Mar 20, 1:18 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             MOUNT CARROLL           42.10N 89.98W
03/20/2011  E0.25 INCH       CARROLL            IL   TRAINED SPOTTER

&&

ERVIN

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.